| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Headache (1880)
| Date of Event |
07/24/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A steris service technician arrive onsite to inspect the unit and found that the view port had become damaged allowing water and steam to leak from the sterilizer.The device history record (dhr) was reviewed confirming the unit was manufactured according to specification.The technician replaced the view port, tested the sterilizer and confirmed the unit to be operating properly.The sterilizer was returned to service and no additional issues have been reported.
Event or Problem Description
The user facility reported that steam leaked from the view port of their amsco 400 sterilizer while an employee was present.The steam leak caused pressure to release from the sterilizer's generator creating a sound wave that affected the employee's hearing aids.Medical treatment was sought and administered.
Additional Manufacturer Narrative
The technician collected water samples to test the facility's incoming water, and the results identified that six of the critical chemical attributes of water quality were above the maximum requirements and 1 was below for the carbon-steel steam generator as stated in the amsco 400 sterilizer operator manual (table 5-1.Required feed water quality for carbon-steel steam generators).The user facility is responsible for ensuring that their incoming water supply remains within the carbon-steel steam generator's operating requirements.The amsco 400 operator manual states (3-1), "water quality - supplied must be within specifications.Improper water quality adversely affects equipment operation." the technician notified the customer of the water quality test results and that their water quality is not meeting the required operating conditions.No additional issues have been reported.